Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Canestan - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Skin Rash
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   hi im a 27 year old male i have got symptoms of thrush and have taken canesten duo, my girlfriend came and visited me and when she went home told me she got thrush from me. she took canesten and the symptoms went but after i took it the symptoms came back, can u give me advice on what i should do. i am currently working in france so going to doctor is difficult. thanks
Doctor :   Hi
Doctor :   I went through your query.
User :   hi thanks for talking to me
Doctor :   May I ask you a few pertaining to your problem ?
User :   yes
User :   pertaining?
Doctor :   May I know your symptoms and for how many days have you used Canestan ?
Doctor :   Do oyu have fever, pain while swallowing ?
User :   i have a red rash on my penis and itching and pain when urinating, i used canesten tablet and the cream but kept forgetting to put cream on. the rash goes when i use the cream but comes back when i stop using. i have been using cream on and off for 2-3 weeks
User :   no fever or pain when swallowing
Doctor :   Ok.
Doctor :   I would advise you to continue using only Clotrimazole cream for 2 weeks daily twice and then Canestan HC Cream for 1 more week.
Doctor :   And another oral capsule of canestan.
Doctor :   So a three pronged approach has to be taken.
Doctor :   1. Canestan cream fpr 2 weeks
Doctor :   2. Canestan tab. one oral capsule
Doctor :   3. Canestan HC for 1 week.
User :   what is hc?
Doctor :   Please follow this regimen.
Doctor :   With hydrocortisone 1% is called HC.
User :   ok were could i buy the hc cream as im in france?
Doctor :   Ok.
User :   What is the hc cream for to.
Doctor :   That is a bit difficult question as I do cannot help you with french terminology, might be you have to google it to get a translation, or any medical store would be having it as it is an OTC Medication.
User :   it says in the instruction that i should not take capsule if taken 1 within 6 months
Doctor :   Or the Bayer Health care can guide you
Doctor :   Have you used a Canestan duo previosly ?
User :   yes i took it about 3-4 weeks ago
Doctor :   Ok, i thought it was just the Canestan cream.
Doctor :   Then please use only 1 & 3.
User :   will this get rid of it?
User :   is there any foods or drink i should stay away from to help this
Doctor :   If it does not then you have to start an oral medication of ketaconazole.
Doctor :   Aggravating factors for thrush are : Doctor :   1. Allergic foods like preservatives, egg plant
Doctor :   2. Caffeine
Doctor :   3.too much moisture in the groin
Doctor :   4. Must have lots of fruits, juices, veggies.
User :   would there be any other reason that it did not go away when i took the duo
Doctor :   Do you have anything else I can help you with ?
Doctor :   It can be some other infection or a super added bacterial infection.
Doctor :   But i feel, it is due to discontinuance of canestan
Doctor :   it is very common.
Doctor :   to see recurrence.
Doctor :   Thank you for ocnsulting me
Doctor :   take care
Doctor :   bye for now
Other doctor chats you may be interested in
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor